[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1989

Drug-Induced Photosensitivity Reaction

Author Affiliations

Cleveland Clinic Foundation 9500 Euclid Ave Cleveland, OH 44106; 45 N Canfield Rd Youngstown, OH 44515

Arch Dermatol. 1989;125(3):433-434. doi:10.1001/archderm.1989.01670150123025
Abstract

To the Editor.—  We report a case of a severe, drug-induced, photosensitivity reaction induced by a new oral quinolone antibiotic, and possibly aggravated by subsequent methotrexate use.

Report of a Case.—  A 50-year-old woman with a known history of psoriasis vulgaris with pustular flares was seen. Her usual medications included 17.5 mg of methotrexate weekly, diflunisal (Dolobid), conjugated estrogens (Premarin), potassium, and occasional furosemide (Lasix). In June 1988, she was given a ten-day course of ciprofloxacin (Cipro, 500 mg twice a day) for a sore throat and possible joint infection. Four days after completing the course of ciprofloxacin, she received sun exposure on a Florida beach. She was protected by generous application of a sunscreen (SPF 29), as well as by a hat, umbrella, and a towel across her legs. She estimates the time spent in direct sun as less than 15 minutes. She also reports many longer sun

First Page Preview View Large
First page PDF preview
First page PDF preview
×